MAUDE Adverse Event Report: Shockwave Medical, Inc. Shockwave IVL System with the Shockwave C2+ Coronary IVL Catheter

Shockwave Medical, Inc. Shockwave IVL System with the Shockwave C2+ Coronary IVL Catheter
Model Number C2PIVL2512
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Cardiac Arrest (1762); Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 08/04/2026
Type of Reportable Event Death
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) 2.5 x 12 mm catheter was used to treat a 95% stenosed mid left anterior descending (lad) lesion with a 90-degree turn at the location of the calcific lesion.The physician attempted to cross the lesion with the ivl catheter; however, the catheter would not cross.A 2.5 mm non-complaint (nc) sapphire balloon was used to pre-dilate the lesion, and the ivl catheter was subsequently reinserted.During the second cycle of ivl treatment in the lad, a perforation occurred.The ivl catheter was removed, and fluoroscopy and angiography revealed a perforation at the site of the bifurcation lesion between the lad and diag 1, where eccentric plaque was present.An urgent drug-eluting stent (des) was delivered to treat the perforation.No post-dilation was performed following ivl treatment, as the patient was unstable and initial angiography following ivl identified the perforation.A bedside echocardiogram identified a pericardial effusion, and pericardiocentesis was performed with approximately 200 ml removed from the pericardial sac.Protamine was administered, and internal tamponade was performed with a coronary balloon.Fluoroscopy subsequently indicated the perforation appeared sealed.An impella device and permanent pacemaker were also placed.Continuous echocardiographic monitoring was performed before and after pericardiocentesis.Despite intervention, the patient's condition deteriorated, requiring emergent intubation.Cardiopulmonary resuscitation (cpr) and advanced cardiovascular life support (acls ) were initiated; however, the patient never regained a pulse, and time of death was declared in the catheterization laboratory.According to the physician, this was a high-risk pci involving a 90% stenosed bifurcation lesion between the lad and diag 1, and the patient's comorbidities increased the overall procedural risk.The physician stated that plaque rupture may have occurred during use of either the nc balloon or the ivl balloon.Because both devices were used before the perforation was identified, the physician was unable to determine device causation.Final angiography reportedly demonstrated no active perforation.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the perforation, pericardial effusion, cardiac arrest, and subsequent death could not be definitively determined based on the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
Shockwave IVL System with the Shockwave C2+ Coronary IVL Catheter
Common Device Name
Shockwave IVL System with the Shockwave C2+ Coronary IVL Catheter
Manufacturer (Section D)
Shockwave Medical, Inc.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
Shockwave Medical, Inc.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key50227732
Report Number3015053858-2026-00093
Device Sequence Number10336085
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)271031(10)04B251126B
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number04B251126B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.25 Trek Compliant Balloon - Abbott.; 2.25 x 23 Xience Stent - Abbott.; 2.5 x 18 NC Sapphire balloon -Unknown manufacturer.; 2.5 x 22 NC Sapphire balloon -Unknown Manufacturer.; 2x 5fr pigtail - Unknown Manufacturer.; 2x Minamo wires - Asahi Intecc.; 5.5 Boost Guideliner - Teleflex.; 5fr Pacel Temp ppm Wire - Abbott.; 6fr glidesheath - Unknown Manufacturer.; XB3.0 Guidesheath - Cordis.
Outcome Attributed to Adverse Event Required Intervention; Death; Life Threatening;
Patient Age86 YR
Patient SexMale